MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the single-use aspiration needle can no longer be blocked/stabilized during sampling.The knob can no longer secure the needle in the endoscope.The issue occurred during a diagnostic procedure involving the puncture of lymph nodes.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The actual device used in the procedure was not returned to olympus for evaluation, however, an unused device from the same lot number was returned on 28aug2024.The unused product was inspected and the customer's reported issue was not confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.As the actual product was not returned the manufacturer date cannot be determined.Based on the results of the investigation, a definitive root cause could not be determined as the actual product was not returned and the device that was returned and tested from the same lot had no malfunctions.However, based on the available information, the most likely reason the needle adjuster could not be fixed is because the needle adjuster lever was slid into a convex position rather than into the groove near the scale on the handle.The instructions for use (ifu) provides the following warning: "·before pushing the needle slider, confirm that the needle adjuster is fixed firmly.Be sure to firmly fix the needle adjuster.Otherwise, it could cause excess extension of the needle from the distal end of the sheath and perforation, bleeding, mucous membrane damage may result.·if you feel excessive resistance while operating the needle adjuster lever, release the needle adjuster lever once and fix it again.Otherwise, it could damage the needle adjuster lever and patient injury, such as perforation, bleeding, or mucous membrane damage could result ·pull the needle slider on the hand side until you feel a click." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20004893
Report Number9614641-2024-01652
Device Sequence Number14690854
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number3YV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown